Alert archive / Pennsylvania / Special Weather Statements in 2016

Special Weather Statement, NWS Philadelphia/Mount Holly

August 14, 2016Chester County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Aug 14, 2016, 7:56 PM EDT for Chester County, Pennsylvania. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2016, 7:56 PM EDT (23:56 UTC)
Expired
Aug 14, 2016, 8:45 PM EDT
In force
49 min
Issued by
NWS Philadelphia/Mount Holly

County Chester County, PA

The radar

The Philadelphia radar (KDIX), 122 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 11.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2016-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 891 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2016-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
891 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1356 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

859 
WWUS81 KPHI 142356
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
756 PM EDT SUN AUG 14 2016
 
PAZ060-101>103-150045-
BERKS-WESTERN CHESTER-WESTERN MONTGOMERY-EASTERN CHESTER-
756 PM EDT SUN AUG 14 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CHESTER...SOUTHERN BERKS
AND SOUTHWESTERN MONTGOMERY COUNTIES...

AT 754 PM EDT...A STRONG THUNDERSTORM WAS NEAR HONEY BROOK...OR NEAR
NEW HOLLAND...MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WEST CHESTER...PHOENIXVILLE...COATESVILLE...WESTTOWN...DOWNINGTOWN...
PARKESBURG...HONEY BROOK...ELVERSON...NEW MORGAN...CHESTER SPRINGS...
MARSHALLTON...GLENMOORE...LIONVILLE-MARCHWOOD...LIONVILLE...
WEST GOSHEN...MALVERN...SOUTH COATESVILLE...MODENA...
THORNDALE AND EXTON.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4004 7593 4011 7594 4014 7588 4019 7595
      4014 7549 3992 7555 3996 7599
TIME...MOT...LOC 2354Z 273DEG 25KT 4006 7597 
$$

MWG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 14, 6:14 PM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Aug 14, 6:14 PM EDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
614 PM EDT SUN AUG 14 2016

.SYNOPSIS...
High pressure entrenched off shore will result in continued hot
and humid weather across our region. A very weak cold front in
western Pennsylvania will move into our region tonight before
stalling Monday. Low pressure passing to our north during midweek
will trail another cold front through the region. Weak high
pressure follows for the end of the work week and it may continue
to be our primary influence into next weekend.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
A frontal boundary extended southwestward from New England to
northeastern and central Pennsylvania early this evening. It was
providing a focus for scattered showers and thunderstorms. The
boundary will continue to sink southward and it should reach
southeastern Pennsylvania and central New Jersey late tonight. We
will mention showers and thunderstorms in the vicinity of the
front until about midnight. The consensus of the model guidance
suggests that the precipitation will dissipate by that time.

While the thunderstorms are not becoming as well developed as
they did on Saturday, we will continue to mention the possibility
of downpours along with lightning and gusty wind.

We have removed the mention of thunderstorms from the forecast
for areas along and to the southeast of the Interstate 95
corridor. It appears as though the capped atmosphere is preventing
the development of more that isolated light showers there.

The Excessive Heat Warning will expire at 9:00 PM. for all but
the urban corridor from Trenton to Philadelphia/Camden to
Wilmington. It has been extended until Tuesday for the urban
corridor.

The sky will range from clear to partly cloudy overnight. Patchy
fog and haze is possible toward daybreak. The wind should favor
the southwest to northwest quadrant at speeds less than 10 mph.
Minimum temperatures will likely favor the 70s, with some
locations in the elevated terrain dropping into the upper 60s.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
The frontal boundary is expected to stall across the area by
Monday morning. Temperatures are forecast to be a couple of
degrees lower Monday than they were on Sunday and dewpoints are
expected to be a little lower as well. However, the combination of
the heat and humidity will continue to produce heat index values
around 100 degrees in the Philadelphia metro area. So being we are
in a multi day heat event, we have extended the Excessive Heat
Warning through Monday, and also into Tuesday for the Philadelphia
Metro area.

Even with the front in place, we expect the area to start out
precipitation free as there are not any short wave/vorticity
impulses expected early in the day. However, with the heat and
humidity, and potential for a short wave/vorticity impulse later
in the day, isolated/scattered showers and thunderstorms are
expected to develop during the afternoon.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
**Heat related hazards into Tuesday or Wednesday of this week with
 the I-95 heat wave probably lasting through at least Wednesday**

500 MB: A +2 standard deviation hot ridge aloft remains anchored
over the western Atlantic through Wednesday. A bit of troughing
occurs over the northern Atlantic late in the week before
northeast United States ridging develops next weekend.

Temperatures: August through the 13th has averaged generally 1 to
4 degrees above normal with above normal warmth continuing this
entire period of Monday night through Sunday. Calendar day
averages should be nearly 11 degrees above normal Tuesday and
possibly again Wednesday and then around 5F above normal Thursday-
Sunday.

Forecast basis: Unless otherwise noted, a 50 50 blend of the
12z/14 GFS/NAM MOS guidance Monday night-Tuesday night, thereafter
the 12z/14 GFS MEX MOS for Wednesday and 15z/14 WPC Guidance
Thursday- Sunday. 12z/14 EC 2m temps were checked but basically
didn't need to make any significant adjustments.

The dailies...

Monday evening...any leftover convection from Monday afternoon
probably dies out shortly after sunset.

Late Monday night and Tuesday...The split flow Louisiana soaker
short wave (used the 850 vort to track since that seems more
conservative and not merging with northern stream energy and its
also a method of tracking tropical systems) will lift out and
probably pass through northern Pennsylvania or New York State late
Tuesday. Modeled MLC of nearly 2000J, plus decent bulk shear
related to enhanced wind fields associated with the short wave
induced low pressure crossing New York State should result, at the
least, wind shift boundary associated strong thunderstorms. A few
of these may produce damaging wind and and brief flash flooding
rains in a few spots, since PWAT will be near 2 inches and it is
remnant moisture/energy from the Louisiana deluge.

Earlier Tuesday, The warm air advection pattern should also send
a preliminary batch of scattered showers and isolated
thunderstorms northeastward through our area (remnant Monday cool
front turning around and moving north as a warm front).

The southwest wind flow and +19C 850 airmass will probably allow
max temps to rise into the mid 90s from TTN southwestward,
possibly upper 90s parts of the Delmarva. Probable D7 of the heat
wave. This combined with dewpoints in the mid 70s should once
again result in heat indices in the 100-110 range (only tempered
by any midday rainfall). This should be slightly less hot then the
heat index values of yesterday.

The cumulative impact of this heat, can be detrimental to health.
We've noted at least 3 heat related deaths this weekend in our
area. So the warning for the TTN-ILG corridor was extended through
Tuesday, to keep the warning process simple. Tuesday will probably
feel 5 to 10 degrees warmer than Monday. Confidence in this
scenario is: average or a bit above.

Tuesday night...Strong thunderstorms to start, especially E PA
and NJ and they should end from west to east late. Confidence:
below average.

Wednesday...Its questionable whether there will be any leftover
convection in NJ/DE, otherwise partly sunny and hot, but maybe
lowering dewpoints late in the day? The EC has more moisture and
instability so confidence is Below average. D8 of the HEAT Wave in
PHL and temps may rise back into the mid 90s with a nice hot
westerly flow and 850 temps near 18C.

Thursday through Sunday...Partly cloudy, maybe an afternoon
shower or thunderstorm on one of these days but model guidance has
some variability. I did look at the 12z/14 UK and GGEM and I dont
see much cool down in these models nor any significant coastal low
as constantly being attempted to develop by the EC and GFS to
varying degrees off the east coast. Its possible the EC and GFS
are a little premature. Confidence: below average.

&&

.AVIATION /22Z SUNDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Generally VFR conditions are expected through the TAF period.
However, we will continue to mention the potential for
thunderstorms at KRDG and KABE into this evening. Also, we will
carry MVFR visibility restrictions late tonight at KRDG and KMIV.

There is again a chance for afternoon showers and thunderstorms
on Monday. However, their timing and coverage remains quite
uncertain at this point so they will not be mentioned in the TAFs.

The wind should favor the west at less than 10 knots for tonight
and it is forecast to veer toward the northwest on Monday.

Outlook...
Monday night...Probably VFR to start but mvfr vsby reductions
possible late in haze or a shower. Confidence: below average.

Tuesday and Tuesday evening...VFR. showers and scattered
thunderstorms anticipated. one group of showers possible during
the predawn hours and then another and probably stronger band late
in the day or evening. MVFR and even IFR conditions will be
possible with any thunderstorms. Wind becoming south to southwest
and gusty to 15 to 20 kt during the afternoon. Confidence:
average.

Wednesday...VFR. West wind gust 20 kt. MVFR conditions are
possible with isolated to scattered thunderstorms. Confidence:
average.

Thursday and Friday...VFR. Light Northwest wind. Confidence:
average.

&&

.MARINE...
Gusty southwest winds will continue across the waters late this
afternoon and into tonight, gusting around 20 knots for most
places. However, a brief period of 25 knot gusts could occur right
along the shoreline into the evening, before diminishing around
sunset. A frontal boundary is expected to stall near the area
tonight into Monday. So while winds may become more west to
northwest overnight, they should become more south to southeast
again on Monday. Winds are not expected to be as gusty Monday as
there have been over this weekend.

Outlook...
Monday night and most of Tuesday...winds and seas should stay
below SCA criteria. However, gusty winds will be possible in the
vicinity of thunderstorms.

Late Tuesday..a period of SCA southwest flow conditions possible.

Wednesday...a period of westerly flow sca gusts possible.

Thursday and Friday...for now, no SCA headlines anticipated.

RIP CURRENTS...
The rip current risk will remain moderate for New Jersey and low
for Delaware through this evening. Monday's risk looks to be low,
but could approach moderate for New Jersey if winds switch to more
southeast and increase during the day. The risk is currently
expected to remain low for Delaware.

Water temperatures: Pockets of 65 to 70F water temperatures were
observed today near Atlantic City. Water temperatures were
generally much above normal off the DE coast.

&&

.CLIMATE...
Here are the daily record highs for 15, and the year they were
reached (* indicates the record was reached on more than one year;
the most recent is listed): I added TTN since our forecast is
within 2F of record there. On Monday we'll add more records if its
more certain our currently forecast temps for Tuesday are 2f too
low.

Atlantic City has set a record and Wilmington DE has equaled
their record for today.

      Aug 15   Aug 16

ACY...100-1988

PHL...98-1988

ILG...98-1988

ABE...97-1988

TTN...97-1988  95-2002 and 1997

GED...95-1985

RDG...96-2002*

MPO...88-2002

This lists the number of days we have reached at least 90 degrees
(as of August 14) and the mean number of 90 degree days for each
climate site (computed from when the period of record began). We
are above normal for 90 degree days at all climate sites.

Site   90 deg days   beginning of climate record
       2016  mean

ABE     26    17     1922

ACY     23    10     1874

GED     27    27     1998

PHL     30    21     1873

RDG     28    21     1999

TTN     25    20     1998

ILG     25    20     1894

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Excessive Heat Warning until 9 PM EDT this evening for
     PAZ060>062-101-103-105.
     Excessive Heat Warning until 6 PM EDT Tuesday for PAZ070-071-
     102-104-106.
NJ...Excessive Heat Warning until 9 PM EDT this evening for NJZ001-
     007>010-012>014-016-020>027.
     Excessive Heat Warning until 6 PM EDT Tuesday for NJZ015-
     017>019.
DE...Excessive Heat Warning until 9 PM EDT this evening for
     DEZ002>004.
     Excessive Heat Warning until 6 PM EDT Tuesday for DEZ001.
MD...Excessive Heat Warning until 9 PM EDT this evening for MDZ008-
     012-015-019-020.
MARINE...None.

&&

Synopsis...Drag
Near Term...Iovino
Short Term...Robertson
Long Term...Drag
Aviation...Drag/Iovino
Marine...Drag/Robertson
Climate...Drag
Hazardous weather outlook, Aug 14, 7:54 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
754 PM EDT SUN AUG 14 2016

NJZ001-007>010-PAZ060>062-101-103-105-160000-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-BERKS-LEHIGH-NORTHAMPTON-
WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS-
754 PM EDT SUN AUG 14 2016

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HOT CONDITIONS CONTINUE THROUGH THE EARLY PART OF THE WORK WEEK.
HEAT INDEX VALUES ON TUESDAY WILL LIKELY RISE TO HEAT ADVISORY
CRITERIA OF 100 TO 105 DEGREES. THIS IS PRIMARILY ALONG AND SOUTH
OF INTERSTATE 78.

THUNDERSTORMS ARE POSSIBLE TUESDAY AND TUESDAY NIGHT. THE PRIMARY
HAZARDS WILL BE HEAVY RAIN LEADING TO FLOODING AND STRONG GUSTY
WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ054-055-160000-
CARBON-MONROE-
754 PM EDT SUN AUG 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE POSSIBLE TUESDAY AND TUESDAY NIGHT. THE PRIMARY
HAZARDS WILL BE HEAVY RAIN LEADING TO FLOODING AND STRONG GUSTY
WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-160000-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
754 PM EDT SUN AUG 14 2016

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 6 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

THUNDERSTORMS ARE POSSIBLE TUESDAY AND TUESDAY NIGHT. THE PRIMARY
HAZARDS WILL BE HEAVY RAIN LEADING TO FLOODING AND STRONG GUSTY
WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ008-012-015-019-020-NJZ012-013-016-020>023-027-160000-
KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-MIDDLESEX-WESTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-SOUTHEASTERN BURLINGTON-
754 PM EDT SUN AUG 14 2016

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HOT CONDITIONS CONTINUE THROUGH THE EARLY PART OF THE WORK WEEK.
HEAT INDEX VALUES ON TUESDAY WILL LIKELY RISE TO HEAT ADVISORY
CRITERIA OF 100 TO 110 DEGREES.

THUNDERSTORMS ARE POSSIBLE TUESDAY AND TUESDAY NIGHT. THE PRIMARY
HAZARDS WILL BE HEAVY RAIN LEADING TO FLOODING AND STRONG GUSTY
WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ014-024>026-160000-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
754 PM EDT SUN AUG 14 2016

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HOT CONDITIONS CONTINUE THROUGH THE EARLY PART OF THE WORK WEEK.
HEAT INDEX VALUES ON TUESDAY SHOULD RISE TO AT LEAST 100 DEGREES
AND MAY REQUIRE A HEAT ADVISORY.

THUNDERSTORMS ARE POSSIBLE TUESDAY AND TUESDAY NIGHT. THE PRIMARY
HAZARDS WILL BE HEAVY RAIN LEADING TO FLOODING AND STRONG GUSTY
WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-160000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
754 PM EDT SUN AUG 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

GUSTY WINDS WILL BE POSSIBLE WITH THUNDERSTORMS TUESDAY AND
TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 14, 5:43 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
543 PM EDT SUN AUG 14 2016

NJZ007>009-PAZ061-062-142230-
MORRIS-HUNTERDON-WARREN-NORTHAMPTON-LEHIGH-
543 PM EDT SUN AUG 14 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WARREN...NORTHERN
HUNTERDON...SOUTHWESTERN MORRIS...SOUTHEASTERN NORTHAMPTON AND
EASTERN LEHIGH COUNTIES...

AT 542 PM EDT...A STRONG THUNDERSTORM WAS OVER STEUBEN...OR NEAR
EASTON...MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM IN ADDITION TO
LIGHTNING AND A BRIEF DOWNPOUR.

LOCATIONS IMPACTED INCLUDE...
EASTON...BETHLEHEM...FORKS...HACKETTSTOWN...WILSON...WASHINGTON...
NAZARETH...HIGH BRIDGE...CLINTON...BATH...HARMONY...OXFORD...ALPHA...
GLEN GARDNER...HAMPTON...LEBANON...WEST EASTON...TATAMY...
CALIFON AND BLOOMSBURY.

LAT...LON 4062 7541 4072 7543 4087 7475 4060 7478
TIME...MOT...LOC 2142Z 267DEG 30KT 4068 7532

MWG
Special weather statement, Aug 14, 6:24 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
624 PM EDT SUN AUG 14 2016

PAZ054-055-142315-
CARBON-MONROE-
624 PM EDT SUN AUG 14 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MONROE AND
NORTHEASTERN CARBON COUNTIES...

AT 623 PM EDT...A STRONG THUNDERSTORM WAS OVER FAIRVIEW HEIGHTS...OR
NEAR WILKES-BARRE...MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MOUNT POCONO...TOBYHANNA...BLAKESLEE...SCOTRUN...
GOULDSBORO STATE PARK...TANNERSVILLE...REEDERS...POCONO PINES...
LONG POND...ALBRIGHTSVILLE...POCONO RACEWAY...LAKE HARMONY...
MCMICHAEL...STODDARTSVILLE...MECKESVILLE...ARROWHEAD LAKE...
SUN VALLEY AND CRESCO.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4098 7530 4100 7574 4101 7573 4103 7574
      4105 7577 4109 7577 4113 7569 4112 7565
      4123 7554 4122 7551 4123 7551 4125 7527
TIME...MOT...LOC 2223Z 275DEG 30KT 4117 7591

MWG
Special weather statement, Aug 14, 6:57 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
657 PM EDT SUN AUG 14 2016

PAZ060-142345-
BERKS-
657 PM EDT SUN AUG 14 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BERKS COUNTY...

AT 656 PM EDT...A STRONG THUNDERSTORM WAS NEAR WERNERSVILLE...OR 8
MILES NORTH OF EPHRATA...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
READING...WYOMISSING...BIRDSBORO...FLEETWOOD...SINKING SPRING...
LAURELDALE...WOMELSDORF...WERNERSVILLE...NEWMANSTOWN...LEESPORT...
LYONS...FAIRVIEW HGTS...SPRING RIDGE...SHILLINGTON...WEST READING...
MOUNT PENN...MOHNTON...KENHORST...ST. LAWRENCE AND WEST LAWN.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4051 7573 4027 7568 4023 7602 4031 7614
      4036 7621 4037 7624
TIME...MOT...LOC 2256Z 256DEG 23KT 4031 7615

MWG
Special weather statement, Aug 14, 7:31 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
731 PM EDT SUN AUG 14 2016

PAZ060-101-103>105-150015-
BERKS-WESTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER
BUCKS-
731 PM EDT SUN AUG 14 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CHESTER...
SOUTHEASTERN BERKS...WEST CENTRAL BUCKS AND NORTHWESTERN MONTGOMERY
COUNTIES...

AT 730 PM EDT...A STRONG THUNDERSTORM WAS OVER BIRDSBORO...OR 7 MILES
SOUTHEAST OF READING...MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
READING...NORRISTOWN...POTTSTOWN...PHOENIXVILLE...LANSDALE...WEST
NORRITON...EAST NORRITON...PERKASIE...SOUDERTON...BIRDSBORO...
COLLEGEVILLE...ROYERSFORD...TRAPPE...HATFIELD...SCHWENKSVILLE...
BECHTELSVILLE...GREEN LANE...NEW MORGAN...CEDARVILLE AND PUGHTOWN.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4019 7592 4037 7591 4038 7525 4011 7528
TIME...MOT...LOC 2330Z 274DEG 29KT 4028 7581

MWG
Special weather statement, Aug 14, 7:56 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
756 PM EDT SUN AUG 14 2016

PAZ060-101>103-150045-
BERKS-WESTERN CHESTER-WESTERN MONTGOMERY-EASTERN CHESTER-
756 PM EDT SUN AUG 14 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CHESTER...SOUTHERN BERKS
AND SOUTHWESTERN MONTGOMERY COUNTIES...

AT 754 PM EDT...A STRONG THUNDERSTORM WAS NEAR HONEY BROOK...OR NEAR
NEW HOLLAND...MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WEST CHESTER...PHOENIXVILLE...COATESVILLE...WESTTOWN...DOWNINGTOWN...
PARKESBURG...HONEY BROOK...ELVERSON...NEW MORGAN...CHESTER SPRINGS...
MARSHALLTON...GLENMOORE...LIONVILLE-MARCHWOOD...LIONVILLE...
WEST GOSHEN...MALVERN...SOUTH COATESVILLE...MODENA...
THORNDALE AND EXTON.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4004 7593 4011 7594 4014 7588 4019 7595
      4014 7549 3992 7555 3996 7599
TIME...MOT...LOC 2354Z 273DEG 25KT 4006 7597

MWG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 8:05 PM EDTSpecial Weather StatementPHIWarren40 min
Aug 13, 8:27 PM EDTSevere Thunderstorm WarningPHIHunterdon, Morris, Sussex, Warren48 min
Aug 13, 9:00 PM EDTSpecial Weather StatementPHIHunterdon45 min
Aug 13, 9:12 PM EDTSpecial Weather StatementPHIMorris48 min
Aug 13, 9:19 PM EDTSpecial Weather StatementPHISomerset26 min
Aug 13, 10:46 PM EDTSpecial Weather StatementPHISussex44 min
Aug 13, 11:15 PM EDTSevere Thunderstorm WarningPHISussex, Warren45 min
Aug 13, 11:53 PM EDTSpecial Weather StatementPHISussex37 min
Aug 14, 12:09 AM EDTSpecial Weather StatementPHISussex36 min
Aug 14, 12:39 AM EDTSpecial Weather StatementPHISussex, Warren51 min
Aug 14, 1:21 AM EDTSpecial Weather StatementPHISussex24 min
Aug 14, 5:43 PM EDTSpecial Weather StatementPHIWarren47 min
Aug 13, 8:16 PM EDTSevere Thunderstorm WarningPHIBerks, Bucks, Lehigh, Montgomery44 min
Aug 13, 9:28 PM EDTSpecial Weather StatementPHICarbon, Monroe47 min
Aug 13, 9:55 PM EDTSevere Thunderstorm WarningPHICarbon, Monroe, Northampton50 min
Aug 13, 10:35 PM EDTAreal Flood AdvisoryPHICarbon, Monroe4 hr
Aug 13, 11:46 PM EDTSpecial Weather StatementPHIMonroe29 min
Aug 14, 12:30 AM EDTSpecial Weather StatementPHIMonroe45 min
Aug 14, 6:24 PM EDTSpecial Weather StatementPHIMonroe51 min
Aug 14, 6:57 PM EDTSpecial Weather StatementPHIBerks48 min
Aug 14, 7:31 PM EDTSpecial Weather StatementPHIMontgomery44 min

Nearby

Special Weather Statements in Pennsylvania, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.